View Full Version : Can't afford to lose weight.


stretch51
03-07-10, 04:18 PM
On dexedrine and it is working very well for now, but food ultimately disgusts me, I forced one egg down my stomach this morning before my dose, I had one banana yesterday, I drink 2 ensure protein shakes a day, I take some herbs and a multivitamin, I heard taking the multivitamin at night may make you hungry in the morning...Ill try that but highly doubt it. Any ideas because I go to a gym and if I keep it up ill be a rail, I am thinking of some type of protein mix that come in those huge bottles that body builders use, I definately need some input because I would hate to DC this med and go back to my old self simply because I was losing weight. Thanks ahead

croweater
03-07-10, 04:37 PM
Have you spoken with your doctor about your food aversion? Did you have the aversion to food before you started the medication or is it as a result of the medication?

I would discuss this with your doctor next time you see him/her. Living on multivitamins and protein shakes isn't that great......ideally, you should be getting your nutrition from a reasonably balanced diet of wholefoods if possible.

In the meantime, if shake-type meals are easiest for you to consume, what about smoothies? There are heaps of recipes on the web for high protein, nutrient dense smoothies made from good, fresh, nutritious ingredients without all the processed stuff you get in commercial protein mixes.

But please, talk to your doctor.

stretch51
03-07-10, 05:15 PM
No I have not, but I will I have only been on dex for 5 days, do you think that possibly as I adjust that the side effect of loss of appetite will go away, if possible and you don't mind posting a link to some of these smoothies I would appreciate it.

croweater
03-07-10, 06:09 PM
I have no experience with ADD medication (yet), so I can't give you any specific advice on whether or not the meds you are taking are contributing to your loss of appetite. Hopefully someone more knowledgable in these things will be along to help.

Here's a link to a site that deals with a totally unrelated disorder, but has great smoothie advice and recipes.

http://ebinfo.homestead.com/recipesdrinks.html

illmakeitsomeda
03-08-10, 02:07 AM
geez im on dexedrine and all i want to do is eat eat eat

Ruby85
03-13-10, 06:14 AM
Your appetite will return as you adjust to the medication. Side effects are most severe during the first few weeks. When I first started Dex, I had almost no appetite. But after a few weeks, I started to have a little more of an appetite and after a few months, my appetite was back to normal. Maybe you should cut back on your gym sessions for now, at least until you can eat enough to fuel your workouts.

naninni
05-15-10, 01:14 PM
Even i am on concerta for the last three weeks and i am loosing weight rapidly. iam 6 feet tall and had correct weight for my height. but now i am loosing weight and already friends are asking me why i am loosing weight all of a sudden. One GIRL said i am loking like a bamboo stick now. :(

Can this be overcome by disciplining our food habits? or is there any other reason like the chemicals in the meds interacting with the fat or proteins in our body?

Please help!!I don't want to loose weight...
How are you now stretch51? did you overcome it?